# SDR CA970905005

- Difficulty date: August 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310924401
- Condition: Spalled
- Location: Red Grbox Nr 15
- Part time: 11,970 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE REDUCTION GEARBOX WAS FOUND TO BE GENERATING METAL ANALYSED AS BEING M50.- RGB WAS SENT FOR INVEST. OF- METAL CONTAMINATION & RESTROATION. DISASSY OF- RGB FOUND- SOURCE OF THE METAL CONTAMINATION WAS DEFINITELY- SPALLING OF- NR15 BEARING ON ITS OUTER RACE. THIS BEARING WAS- ORIG BEARING INST AT PRODUCTION.-RE IS AMPLE INDICATION OF ELECTRICAL DISCHARGE PIT TING ON- OTHER SURFACES OF- FAILED BEARING & THIS WOULD APPEAR TO BE A CLEAR CASE OF LOW LEVEL ELECTRICAL DISCHARGE PITTING LEADING TO FAILURE OF- BEARING. MAGNETISM IS MINIMAL ON ALL GEARS, PROP SHAFT & PCU COUPLING & BEARINGS.-REFORE LIGHTNING IS NOT THOUGHT TO BE INVOLVED IN THIS FAILURE:
